International Journal of Mathematics and Mathematical Sciences
Volume 21 (1998), Issue 4, Pages 755-760

Efficient algorithms for solving nonlinear Volterra integro-differential equations with two point boundary conditions

L. E. Garey and R. E. Shaw

Univrsity of New Brunswick, P.O. Box 5050, N.B., Saint John E2L 4L5, Canada

Received 19 August 1996; Revised 2 December 1996

Copyright © 1998 L. E. Garey and R. E. Shaw. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper a collection of efficient algorithms are described for solving an algebraic system with a symmetric Toeplitz coecient matrix. Systems of this form arise when approximating the solution of boundary value Volterra integro-differential equations with finite difference methods. In the nonlinear case, an iterative procedure is required and is incorporated into the algorithms presented. Numerical examples illustrate the results.